Category Archives: Toxicology

Geriatric Toxicology Part 3 – Digoxin and CCBs

Digoxin and Calcium Channel Blockers are both medications that can cause unstable bradycardias. Patients who overdose on them can present extremely ill-appearing, and require rapid intervention and stabilization. In this final geri-tox episode, Dr. May Yen talks about identifying and … Continue reading

Posted in Medications and Adverse Drug Events, Toxicology | Leave a comment

Geriatric Toxicology Part 2 – Acetaminophen

Acetaminophen overdoses can be deadly if they are not rapidly identified and treated. While the treatment is relatively simple, there are still subtleties and ambiguities. How do you identify who needs treatment? Which patients should be transferred to a facility … Continue reading

Posted in Medications and Adverse Drug Events, Toxicology | 3 Comments

Geriatric Toxicology Part 1 – Salicylates

Toxicologic emergencies can present differently in older adults compared with younger patients. The physiologic changes of aging make older patients more prone to accidental overdoses because of a narrowed therapeutic window. In this podcast, toxicology-trained Emergency Physician, Dr. May Yen, … Continue reading

Posted in Medications and Adverse Drug Events, Toxicology | 2 Comments

High Risk Medications and Adverse Drug Events

Adverse drug events (ADEs) are a major problem among older adults who present to the Emergency Department. ADEs come in 5 types. 1 in 6 hospitalizations among older adults involves an ADE, and half of the hospitalizations for ADEs are … Continue reading

Posted in Medications and Adverse Drug Events, Toxicology | Tagged , , , | 2 Comments